1. Nifty Pharma index falls most in three months

Nifty Pharma index falls most in three months

While shares of Divi’s Laboratories plunged as much as 21% to a 52-week low following the USFDA notice, all other constituents of the index, except Glenmark Pharmaceuticals, sold off in sympathy.

By: | Mumbai | Published: March 22, 2017 5:01 AM
The Nifty Pharma index fell by over 2% on Tuesday. (Reuters)

The Nifty Pharma index fell by over 2% on Tuesday — its biggest single-day loss in three months — after drug firm Divi’s Laboratories said the US health regulator has issued an import alert on the products manufactured at one of its units in Andhra Pradesh. While shares of Divi’s Laboratories plunged as much as 21% to a 52-week low following the USFDA notice, all other constituents of the index, except Glenmark Pharmaceuticals, sold off in sympathy. Shares of Dr Reddy’s Laboratories, for instance, sold off 5% after BSE sought a clarification from the company regarding frequent reports of observations from the USFDA. Aurobindo Pharma, Sun Pharmaceuticals Industries and Cadila Healthcare each lost over 1-2% in value.

“The USFDA have issued an Import Alert 66-40 on March 20, 2017 on the products manufactured at the company’s Unit-II at Visakhapatnam, Andhra Pradesh,” Divi’s Laboratories said in an exchange filing. It further said the company, along with third party consultants, is currently working to address the concerns of the USFDA and is making all efforts to fully meet its compliance requirements.

As the BSE sought a clarification, Dr Reddy’s too reiterated its statement it had issued earlier this month. “The audit of our formulation facility at Duvvada, Vishakhapatnam, by the USFDA has been completed on March 08 and we have been issued a Form-483 with 13 observations, which we are addressing,” Dr Reddy’s said in an exchange
filing.

The release further added that the company is preparing a comprehensive response for the 483 observations and will submit it to the US FDA within the stipulated time.

  1. No Comments.

Go to Top